Vancomycin is an antibiotic used to treat a number of bacterial infections.
It is recommended intravenously as a first-line treatment for complicated skin infections, bloodstream infections, endocarditis, bone and joint infections, and meningitis caused by methicillin-resistant S. aureus.
It should not be used as a first line therapy.
The effect on platelets with different mechanisms can lead to vasculitis in different districts: skin, liver , kidney, eye....
A case of vancomycin-induced drug hypersensitivity syndrome, 2008
- Drug hypersensitivity syndrome (DHS) has rarely been reported in association with vancomycin treatment. Here, we describe an 11-year-old girl who developed fever and a maculopapular rash on day 18 of intravenous vancomycin for treatment of infective endocarditis. The patient presented with fever, a maculopapular skin rash, hepatitis, and acute renal failure caused by vancomycin-induced DHS. The symptoms resolved in less than 24 h after withdrawal of vancomycin and treatment with corticosteroids. We present this case of DHS associated with vancomycin.
Vancomycin-Associated Hemorrhagic Occlusive Retinal Vasculitis 2016
- Conclusions: Hemorrhagic occlusive retinal vasculitis is a rare, potentially devastating condition that can
develop after cataract surgery or intraocular injection. All cases in this series were associated with intraocular
vancomycin. Disease course and findings suggest that HORV is caused by a delayed hypersensitivity reaction to
vancomycin. Early treatment with corticosteroids likely is beneficial. Subsequently, antievascular endothelial
growth factor injections and panretinal photocoagulation are important to prevent neovascular glaucoma, a
common complication. Avoidance of additional intravitreal vancomycin is recommended if HORV is
DEPENDENCE AND WITHDRAW